Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 249, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 29, 2000, 5:02 PM CDT for Cumberland County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2000, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 29, 2000, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 292204 SVRBNA TNC035-292230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 502 PM CDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUMBERLAND COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CROSSVILLE * UNTIL 530 PM CDT * AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF CROSSVILLE ...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES SOUTH OF CROSSVILLE AT 525 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVE9R IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 29, 2:00 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT SAT JUL 29 2000 LATEST SURFACE ANALYSIS SHOWING BOUNDARY RUNNING FROM BWG DOWN THROUGH WESTERN MIDDLE TN INTO NORTHERN MISSISSIPPI. BOUNDARY HAS BEEN SLIPPING EAST WITH THUNDERSTORMS ALONG AND JUST AHEAD OF BOUNDARY. RATHER BROAD SURFACE LOW CENTERED IN SOUTHERN ILLINOIS WITH A BOUNDARY DOWN THROUGH SOUTHEAST MISSOURI WEST CENTRAL ARKANSAS. ETA SHOWS GOOD RUN TO RUN CONTINUITY SO WILL BASE FORECAST ON IT. ETA HOLDS UPPER TROUGH IN PLACE THRU 60 HRS WITH MEAN RH SURFACE TO 500 MB AROUND 70 PERCENT THROUGH THE PERIOD. WITH BOUNDARIES LURKING ACROSS MIDDLE TENNESSEE COUPLED WITH VORT CENTERS PINWHEELING AROUND UPPER TROUGH WILL GO WITH POPS ALL FOUR PERIODS AND KEEP CHANCE OF THUNDERSTORMS GOING IN THE EXTENDED AS WELL. THANKS TO MRX FOR FAXING GUIDANCE NUMBERS. PRELIMINARY NUMBERS: NASHVILLE 70 87 70 87 6564 CROSSVILLE 66 84 66 83 6564 .BNA...NONE. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
| Jul 29, 1:49 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 26 min |
| Jul 29, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.